Burning hot, lower temperature and so tired!

On 50g of Thyroxine had blood test doctor said I was in the top end of normal range soto wait 5 weeks and have another blood test. Since last week I have been feeling terrible, zapped of energy, burning hot but when i take temperature is between 35 and 36° arm aching all over and carpel tunnel type pain in arm as i had before was medicated. Weight not moving either. Any ideas?? i.m going to go and see Doc tomorrow. Someone suggested to me that maybe the Thyroxine isnt converting to T3.

Any advice is greatly appreciated x

2 Replies

oldestnewest
  • MissT21,

    Top end of normal is too high for a patient on Levothyroxine. The goal of Levothyroxine is to restore the patient to euthyroid status and for most that will be when TSH is 1.0 or lower with FT4 in the upper range. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.warvill@thyroiduk.org.uk if you would like a copy of the Pulse article to show to your GP.

    ____________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • OK, so your doctor knows nothing about thyroid. That's quite common. As clutter said, top end of normal - which isn't at all 'normal' - is too high. 50 mcg is only a starter dose, and should be increased after six weeks. Waiting another 5 weeks is too long on a starter dose. Especially if you feel bad. I would go back to your doctor and ask for an increase. He has no idea how ill you can feel!

    It's perfectly possible that you don't convert very well. But at the moment, you haven't got very much to convert! I wouldn't start worrying about that until your TSH gets down to below one. If you still feel bad, then you need to get your FT4 and FT3 tested, to see if you are converting.

    In the meantime, you should get your vit D, vit B12, folate and ferritin tested. All these need to be optimal for you body to be able to use the hormone you're giving it. And, if your B12 is low, it will cause hypo-like symptoms. :)

You may also like...